• Previous Article
    Density function analysis for a stochastic SEIS epidemic model with non-degenerate diffusion
  • DCDS-B Home
  • This Issue
  • Next Article
    A theoretical approach to understanding rumor propagation dynamics in a spatially heterogeneous environment
doi: 10.3934/dcdsb.2020353

Norm inflation for the Boussinesq system

1. 

Department of Mathematics, Rutgers University, Hill Center - Busch Campus 110 Frelinghuysen Road, Piscataway, NJ 08854, USA

2. 

Department of Mathematics, University of Arizona, 617 N Santa Rita Ave, Tucson, AZ 85721, USA

Received  February 2020 Published  December 2020

Fund Project: The second author was supported in part by NSF grant DMS-1907992

We prove the norm inflation phenomena for the Boussinesq system on $ \mathbb T^3 $. For arbitrarily small initial data $ (u_0,\rho_0) $ in the negative-order Besov spaces $ \dot{B}^{-1}_{\infty, \infty} \times \dot{B}^{-1}_{\infty, \infty} $, the solution can become arbitrarily large in a short time. Such largeness can be detected in $ \rho $ in Besov spaces of any negative order: $ \dot{B}^{-s}_{\infty, \infty} $ for any $ s>0 $.

Citation: Zongyuan Li, Weinan Wang. Norm inflation for the Boussinesq system. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020353
References:
[1]

J. Bourgain and N. Pavlović, Ill-posedness of the Navier-Stokes equations in a critical space in 3D, J. Funct. Anal., 255 (2008), 2233-2247.  doi: 10.1016/j.jfa.2008.07.008.  Google Scholar

[2]

L. Brandolese and J. He, Uniqueness theorems for the Boussinesq system, Tohoku Math. J. (2), 72 (2020), 283-297.  doi: 10.2748/tmj/1593136822.  Google Scholar

[3]

L. Brandolese and C. Mouzouni, A short proof of the large time energy growth for the Boussinesq system, J. Nonlinear Sci., 27 (2017), 1589-1608.  doi: 10.1007/s00332-017-9379-0.  Google Scholar

[4]

C. Cao and J. Wu, Global regularity for the two-dimensional anisotropic Boussinesq equations with vertical dissipation, Arch. Ration. Mech. Anal., 208 (2013), 985-1004.  doi: 10.1007/s00205-013-0610-3.  Google Scholar

[5]

D. Chae, Global regularity for the 2D Boussinesq equations with partial viscosity terms, Adv. Math., 203 (2006), 497-513.  doi: 10.1016/j.aim.2005.05.001.  Google Scholar

[6]

R. M. Chen and Y. Liu, On the ill-posedness of a weakly dispersive one-dimensional Boussinesq system, J. Anal. Math., 121 (2013), 299-316.  doi: 10.1007/s11854-013-0037-7.  Google Scholar

[7]

A. Cheskidov and M. Dai, Norm inflation for generalized Navier-Stokes equations, Indiana Univ. Math. J., 63 (2014), 869-884.  doi: 10.1512/iumj.2014.63.5249.  Google Scholar

[8]

A. Cheskidov and M. Dai, Norm inflation for generalized Magneto-hydrodynamic system, Nonlinearity, 28 (2015), 129-142.  doi: 10.1088/0951-7715/28/1/129.  Google Scholar

[9]

M. DaiJ. Qing and M. E. Schonbek, Norm inflation for incompressible magneto-hydrodynamic system in $\dot{B}^{-1}_{\infty, \infty}$  , Adv. Differential Equations, 16 (2011), 725-746.   Google Scholar

[10] C. R. Doering and J. D. Gibbon, Applied Analysis of the Navier-Stokes Equations, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511608803.  Google Scholar
[11]

D.-A. GebaA. A. Himonasb and D. Karapetyana, Ill-posedness results for generalized Boussinesq equations, Non. Anal., 95 (2014), 404-413.  doi: 10.1016/j.na.2013.09.017.  Google Scholar

[12]

T. Hmidi and S. Keraani, On the global well-posedness of the two-dimensional Boussinesq system with a zero diffusivity, Adv. Differential Equations, 12 (2007), 461-480.   Google Scholar

[13]

T. Y. Hou and C. Li, Global well-posedness of the viscous Boussinesq equations, Discrete Contin. Dyn. Syst., 12 (2005), 1-12.  doi: 10.3934/dcds.2005.12.1.  Google Scholar

[14]

H. Koch and D. Tataru, Well-posedness for the Navier-Stokes equations, Adv. Math., 157 (2001), 22-35.  doi: 10.1006/aima.2000.1937.  Google Scholar

[15]

I. Kukavica and W. Wang, Global Sobolev persistence for the fractional Boussinesq equations with zero diffusivity, Pure Appl. Funct. Anal., 5 (2020), 27-45.   Google Scholar

[16]

I. Kukavica and W. Wang, Long time behavior of solutions to the 2D Boussinesq equations with zero diffusivity, J. Dynam. Differential Equations, 32 (2020), 2061-2077.  doi: 10.1007/s10884-019-09802-w.  Google Scholar

[17]

P. G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem, Chapman & Hall/CRC Research Notes in Mathematics, 431. Chapman & Hall/CRC, Boca Raton, FL, 2002. doi: 10.1201/9781420035674.  Google Scholar

[18]

A. R. NahmodN. Pavlović and G. Staffilani, Almost sure existence of global weak solutions for supercritical Navier-Stokes equation, SIAM J. Math. Anal., 45 (2013), 3431-3452.  doi: 10.1137/120882184.  Google Scholar

[19]

A. Stefanov and J. Wu, A global regularity result for the 2D Boussinesq equations with critical dissipation, J. Anal. Math., 137 (2019), 269-290.  doi: 10.1007/s11854-018-0073-4.  Google Scholar

[20]

R. Temam, Navier-Stokes Equations, AMS Chelsea Publishing, Providence, RI, 2001, Theory and numerical analysis, reprint of the 1984 edition. doi: 10.1090/chel/343.  Google Scholar

[21]

W. Wang, On the global regularity for a 3D Boussinesq model without thermal diffusion, Z. Angew. Math. Phys., 70 (2019), Paper No. 174, 6 pp. doi: 10.1007/s00033-019-1221-0.  Google Scholar

[22]

W. Wang, Regularity Problems for the Boussinesq Equations, Ph.D. Dissertation, University of Southern California, 2020.  Google Scholar

[23]

W. Wang, On the analyticity and Gevrey regularity of solutions to the three-dimensional inviscid Boussinesq equations in a half space, submitted for publication. Google Scholar

[24]

W. Wang, On the global stability of large solutions for the Boussinesq equations with Navier boundary conditions, submitted for publication. Google Scholar

[25]

W. Wang and H. Yue, Time decay of almost-sure global weak solutions to the Navier–Stokes and the MHD equations with initial data in negative-order Sobolev spaces, submitted for publication. Google Scholar

[26]

W. Wang and H. Yue, Almost sure existence of global weak solutions for the Boussinesq equations, Dyn. Partial Differ. Equ., 17 (2020), 165-183.  doi: 10.4310/DPDE.2020.v17.n2.a4.  Google Scholar

[27]

T. Yoneda, Ill-posedness of the 3D Navier–Stokes equations in a generalized Besov space near $\rm BMO^{-1}$, J. Func. Anal., 258 (2010), 3376-3387.  doi: 10.1016/j.jfa.2010.02.005.  Google Scholar

show all references

References:
[1]

J. Bourgain and N. Pavlović, Ill-posedness of the Navier-Stokes equations in a critical space in 3D, J. Funct. Anal., 255 (2008), 2233-2247.  doi: 10.1016/j.jfa.2008.07.008.  Google Scholar

[2]

L. Brandolese and J. He, Uniqueness theorems for the Boussinesq system, Tohoku Math. J. (2), 72 (2020), 283-297.  doi: 10.2748/tmj/1593136822.  Google Scholar

[3]

L. Brandolese and C. Mouzouni, A short proof of the large time energy growth for the Boussinesq system, J. Nonlinear Sci., 27 (2017), 1589-1608.  doi: 10.1007/s00332-017-9379-0.  Google Scholar

[4]

C. Cao and J. Wu, Global regularity for the two-dimensional anisotropic Boussinesq equations with vertical dissipation, Arch. Ration. Mech. Anal., 208 (2013), 985-1004.  doi: 10.1007/s00205-013-0610-3.  Google Scholar

[5]

D. Chae, Global regularity for the 2D Boussinesq equations with partial viscosity terms, Adv. Math., 203 (2006), 497-513.  doi: 10.1016/j.aim.2005.05.001.  Google Scholar

[6]

R. M. Chen and Y. Liu, On the ill-posedness of a weakly dispersive one-dimensional Boussinesq system, J. Anal. Math., 121 (2013), 299-316.  doi: 10.1007/s11854-013-0037-7.  Google Scholar

[7]

A. Cheskidov and M. Dai, Norm inflation for generalized Navier-Stokes equations, Indiana Univ. Math. J., 63 (2014), 869-884.  doi: 10.1512/iumj.2014.63.5249.  Google Scholar

[8]

A. Cheskidov and M. Dai, Norm inflation for generalized Magneto-hydrodynamic system, Nonlinearity, 28 (2015), 129-142.  doi: 10.1088/0951-7715/28/1/129.  Google Scholar

[9]

M. DaiJ. Qing and M. E. Schonbek, Norm inflation for incompressible magneto-hydrodynamic system in $\dot{B}^{-1}_{\infty, \infty}$  , Adv. Differential Equations, 16 (2011), 725-746.   Google Scholar

[10] C. R. Doering and J. D. Gibbon, Applied Analysis of the Navier-Stokes Equations, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511608803.  Google Scholar
[11]

D.-A. GebaA. A. Himonasb and D. Karapetyana, Ill-posedness results for generalized Boussinesq equations, Non. Anal., 95 (2014), 404-413.  doi: 10.1016/j.na.2013.09.017.  Google Scholar

[12]

T. Hmidi and S. Keraani, On the global well-posedness of the two-dimensional Boussinesq system with a zero diffusivity, Adv. Differential Equations, 12 (2007), 461-480.   Google Scholar

[13]

T. Y. Hou and C. Li, Global well-posedness of the viscous Boussinesq equations, Discrete Contin. Dyn. Syst., 12 (2005), 1-12.  doi: 10.3934/dcds.2005.12.1.  Google Scholar

[14]

H. Koch and D. Tataru, Well-posedness for the Navier-Stokes equations, Adv. Math., 157 (2001), 22-35.  doi: 10.1006/aima.2000.1937.  Google Scholar

[15]

I. Kukavica and W. Wang, Global Sobolev persistence for the fractional Boussinesq equations with zero diffusivity, Pure Appl. Funct. Anal., 5 (2020), 27-45.   Google Scholar

[16]

I. Kukavica and W. Wang, Long time behavior of solutions to the 2D Boussinesq equations with zero diffusivity, J. Dynam. Differential Equations, 32 (2020), 2061-2077.  doi: 10.1007/s10884-019-09802-w.  Google Scholar

[17]

P. G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem, Chapman & Hall/CRC Research Notes in Mathematics, 431. Chapman & Hall/CRC, Boca Raton, FL, 2002. doi: 10.1201/9781420035674.  Google Scholar

[18]

A. R. NahmodN. Pavlović and G. Staffilani, Almost sure existence of global weak solutions for supercritical Navier-Stokes equation, SIAM J. Math. Anal., 45 (2013), 3431-3452.  doi: 10.1137/120882184.  Google Scholar

[19]

A. Stefanov and J. Wu, A global regularity result for the 2D Boussinesq equations with critical dissipation, J. Anal. Math., 137 (2019), 269-290.  doi: 10.1007/s11854-018-0073-4.  Google Scholar

[20]

R. Temam, Navier-Stokes Equations, AMS Chelsea Publishing, Providence, RI, 2001, Theory and numerical analysis, reprint of the 1984 edition. doi: 10.1090/chel/343.  Google Scholar

[21]

W. Wang, On the global regularity for a 3D Boussinesq model without thermal diffusion, Z. Angew. Math. Phys., 70 (2019), Paper No. 174, 6 pp. doi: 10.1007/s00033-019-1221-0.  Google Scholar

[22]

W. Wang, Regularity Problems for the Boussinesq Equations, Ph.D. Dissertation, University of Southern California, 2020.  Google Scholar

[23]

W. Wang, On the analyticity and Gevrey regularity of solutions to the three-dimensional inviscid Boussinesq equations in a half space, submitted for publication. Google Scholar

[24]

W. Wang, On the global stability of large solutions for the Boussinesq equations with Navier boundary conditions, submitted for publication. Google Scholar

[25]

W. Wang and H. Yue, Time decay of almost-sure global weak solutions to the Navier–Stokes and the MHD equations with initial data in negative-order Sobolev spaces, submitted for publication. Google Scholar

[26]

W. Wang and H. Yue, Almost sure existence of global weak solutions for the Boussinesq equations, Dyn. Partial Differ. Equ., 17 (2020), 165-183.  doi: 10.4310/DPDE.2020.v17.n2.a4.  Google Scholar

[27]

T. Yoneda, Ill-posedness of the 3D Navier–Stokes equations in a generalized Besov space near $\rm BMO^{-1}$, J. Func. Anal., 258 (2010), 3376-3387.  doi: 10.1016/j.jfa.2010.02.005.  Google Scholar

[1]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[2]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[3]

Dugan Nina, Ademir Fernando Pazoto, Lionel Rosier. Controllability of a 1-D tank containing a fluid modeled by a Boussinesq system. Evolution Equations & Control Theory, 2013, 2 (2) : 379-402. doi: 10.3934/eect.2013.2.379

[4]

Guo-Bao Zhang, Ruyun Ma, Xue-Shi Li. Traveling waves of a Lotka-Volterra strong competition system with nonlocal dispersal. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 587-608. doi: 10.3934/dcdsb.2018035

[5]

Luigi C. Berselli, Jishan Fan. Logarithmic and improved regularity criteria for the 3D nematic liquid crystals models, Boussinesq system, and MHD equations in a bounded domain. Communications on Pure & Applied Analysis, 2015, 14 (2) : 637-655. doi: 10.3934/cpaa.2015.14.637

[6]

Braxton Osting, Jérôme Darbon, Stanley Osher. Statistical ranking using the $l^{1}$-norm on graphs. Inverse Problems & Imaging, 2013, 7 (3) : 907-926. doi: 10.3934/ipi.2013.7.907

[7]

Dmitry Treschev. Travelling waves in FPU lattices. Discrete & Continuous Dynamical Systems - A, 2004, 11 (4) : 867-880. doi: 10.3934/dcds.2004.11.867

[8]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

[9]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[10]

Xue-Ping Luo, Yi-Bin Xiao, Wei Li. Strict feasibility of variational inclusion problems in reflexive Banach spaces. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2495-2502. doi: 10.3934/jimo.2019065

[11]

Pascal Noble, Sebastien Travadel. Non-persistence of roll-waves under viscous perturbations. Discrete & Continuous Dynamical Systems - B, 2001, 1 (1) : 61-70. doi: 10.3934/dcdsb.2001.1.61

[12]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[13]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[14]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[15]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[16]

Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228

[17]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[18]

José Raúl Quintero, Juan Carlos Muñoz Grajales. On the existence and computation of periodic travelling waves for a 2D water wave model. Communications on Pure & Applied Analysis, 2018, 17 (2) : 557-578. doi: 10.3934/cpaa.2018030

[19]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[20]

Yanqin Fang, Jihui Zhang. Multiplicity of solutions for the nonlinear Schrödinger-Maxwell system. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1267-1279. doi: 10.3934/cpaa.2011.10.1267

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (31)
  • HTML views (101)
  • Cited by (0)

Other articles
by authors

[Back to Top]